Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 413, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2006, 9:44 PM CDT for Boone County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 13, 2006, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 7:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2707 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 140244 SVRLSX MOC019-140330- /O.NEW.KLSX.SV.W.0413.060714T0244Z-060714T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 944 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 1030 PM CDT * AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF EASLEY...OR ABOUT 12 MILES SOUTHWEST OF COLUMBIA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MCBAINE... MIDWAY... EASLEY... COLUMBIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3899 9256 3876 9238 3879 9218 3905 9214 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 140325 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1025 PM CDT THU JUL 13 2006 MOC019-140335- /O.EXP.KLSX.SV.W.0413.000000T0000Z-060714T0330Z/ BOONE MO- 1025 PM CDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOONE COUNTY EXPIRES AT 1030 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM. LAT...LON 3899 9256 3876 9238 3879 9218 3905 9214 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:02 PM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jul 13, 2:02 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT THU JUL 13 2006
.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AS ATMOSPHERE
REMAINS UNSTABLE AND UNCAPPED ACROSS MUCH OF THE CWA. OTHERWISE
ATTENTION TURNS TO THE NORTHWEST WHERE MCS IS DEVELOPING ACROSS
NEBRASKA AND IOWA THIS AFTERNOON. A SOUTHEAST MOVEMENT IS EXPECTED
WITH THIS CONVECTIVE SYSTEM...BRINGING IT ACROSS NORTHWESTERN HALF
OF THE CWA OVERNIGHT.
DECAYING MCS...RESIDUAL BOUNDARIES...AND A CONTINUED UNSTABLE
ATMOSPHERE WARRANTS CHANCE POPS FOR CONVECTION ON FRIDAY BEFORE HIGH
PRESSURE BUILDS ACROSS REGION. TEMPERATURES SHOULD BE HELD DOWN A
FEW DEGREES TOMORROW GIVEN CONVECTIVE DEBRIS AND RAINFALL.
HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY THRU THE MIDDLE OF
NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS ACROSS MISSOURI
AND ILLINOIS. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE 70S
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 110 DEGREES DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. HEAT ADVISORY CRITERIA LOOKS
TO BE MET FOR THREE OR MORE CONSECUTIVE DAYS IN THE ST. LOUIS
METROPOLITAN AREA AND THEREFORE PLAN ON ISSUING AN EXCESSIVE HEAT
WATCH FOR SATURDAY THROUGH WEDNESDAY. BELIEVE OTHER AREAS OF CWA
WILL SEE HEAT ADVISORIES AS WELL...BUT THE METRO AREA WILL SEE THE
GREATEST LIKELIHOOD OF HAVING EXCESSIVE HEAT WARNING ISSUED FOR
IT. LITTLE CHANCE OF RAIN THROUGHOUT THE EXTENDED AS ATMOSPHERE
REMAINS CAPPED UNDER HIGH PRESSURE.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...THE AIR MASS HAS BECOME VERY UNSTABLE WITH MUCAPES
AOA 3000 J/KG ACRS ERN MO AND EXTREME WRN IL WHERE WKLY CONVERGENT
SFC FLOW EXISTS. THERE IS QUITE A BIT OF CU WITHIN THIS ZONE AND
THE LASTEST LAPS DATA INDICATES LITTLE IF ANY CAP REMAINS. OTHER
THAN AN ISOLD TSRA OVR JEFFERSON COUNTY...30 NM SOUTH OF
KSTL...THE AREA IS CURRENTLY VOID OF DEEP CONVECTION. ANTICIPATING
THAT WE WILL SEE ADDITIONAL SCT TSRA DEVELOPMENT AS THE AFTERNOON
PROGRESSES WITHIN THE INSTABILITY/CONVERGENCE AXIS. HOWEVER
CONFIDENCE OF ANY OF THIS DIRECTLY IMPACTING THE TERMINALS IS LOW
AND THEREFORE HAVE FCST VICINITY ATTM AND WL AMEND IF A DIRECT
IMPACT APPEARS MORE LIKELY. SCT TSRA WHICH DEVELOP THIS AFTERNOON
SHUD LAST INTO THE EARLY EVENING THEN DSIPT. A MORE ORGANIZED AREA
OF TSRA IS EXPECTED OVR THE NCNTRL PLAINS/UPR MS VLY REGION THIS
AFTERNOON AND EVENING. THIS CONVECTION IS EXPECTED TO GROW INTO A
LARGE MCS AND EVENTUALLY TRACK SEWD INTO MO AND WCNTRL IL LATE
TNGT THEN DSIPT AS IT MOVES THRU ERN MO/SW IL EARLY ON FRI MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ST. LOUIS CITY.
IL...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MADISON IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 13, 3:21 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT THU JUL 13 2006 ILZ100-101-MOZ061-063-141200- MADISON IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- 321 PM CDT THU JUL 13 2006 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. MOZ064-141200- ST. LOUIS CITY- 321 PM CDT THU JUL 13 2006 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT THIS EVENING FOR THE CITY OF ST. LOUIS AS TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH THE HUMID CONDITIONS TO CREATE HEAT INDICES AROUND 105 DEGREES. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. WHILE THERE WILL BE A BRIEF RESPITE IN THE HOT WEATHER ON FRIDAY... THE HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099- 141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 321 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE STORMS COULD PRODUCE STRONG AND GUSTY WINDS OF 50 MPH OR GREATER...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. HEAT AND HUMIDITY WILL RETURN THIS WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES DURING MUCH OF THIS PERIOD WILL AVERAGE IN THE MIDDLE 90S. SUNDAY AND MONDAY LOOK ESPECIALLY HOT WITH HIGHS IN THE UPPER 90S. THESE EXPECTED HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES FOR AN EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Jul 13, 6:20 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 W HULL 39.71N 91.30W
07/13/2006 PIKE IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS AND TREES DOWNN IN KINDERHOOK.
HAIL THE SIZE OF 0.75 TO 1.00 INCH ALSO OCCURRED IN
KINDERHOOK. THERE WAS NO STRUCTURAL DAMAGE.
&&
RPRZYBYLINSKILocal storm report, Jul 13, 7:50 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MONTGOMERY CITY 38.98N 91.51W
07/13/2006 M0.88 INCH MONTGOMERY MO TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED BY SEVERE STORM SPOTTER.
&&
RPRZYBYLINSKILocal storm report, Jul 13, 8:22 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD BEAUFORT 38.42N 91.19W
07/13/2006 FRANKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED REPORTED 3.5 INCHES OF RAINFALL
WITHIN THE PAST HOUR. SOME LOCAL CREEKS ARE OVER BANKFUL
&&
RPRZYBYLINSKILocal storm report, Jul 13, 8:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM DOWNBURST HULL 39.71N 91.21W
07/13/2006 PIKE IL TRAINED SPOTTER
TREES..LARGE TREE LIMBS AND POWER LINES DOWN IN HULL
&&
RPRZYBYLINSKILocal storm report, Jul 13, 8:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BARRY 39.70N 91.04W
07/13/2006 PIKE IL TRAINED SPOTTER
FEW LARGE TREE LIMBS DOWN.
&&
RPRZYBYLINSKILocal storm report, Jul 13, 9:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG ROCHEPORT 38.98N 92.56W
07/13/2006 BOONE MO LAW ENFORCEMENT
LARGE TREE FELL ON A DOUBLE WIDE TRAILER IN ROCHEPORT.
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 48 min |
| Jul 13, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| Jul 13, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 45 min |
| Jul 13, 9:33 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 42 min |
| Jul 14, 4:11 AM CDT | Excessive Heat Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 7 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.